Nortriptyline is in a group of drugs called tricyclic antidepressants. It affects chemicals in the brain that may become unbalanced.
Nortriptyline is used to treat symptoms of depression.
One of the less serious side effects of Nortripyline is weight changes (this could be weight gain or weight loss).
Mirtazapine is a tetracyclic antidepressant. It affects chemicals in the brain that may become unbalanced and cause depression. It is thought to increase the activity of norepinephrine and serotonin which help elevate mood.
Remeron is used to treat major depressive disorder.
Personally, I am currently taking this medication and although weight gain is listed as one of the less serious side effects, I have not had a problem with it and it controls my symptoms extremely well.
Talk with you psychiatrist about your options, although most, if not all, SSRI's and tricyclic anti-depressants will cause weight gain.
You and your doctor need to decide if the benefits outweigh the side effects.
Thanks for your reply. Still i am afraid. Citalopram is presumed to be the less harmful medicine, the others much more 'serious'. Is that true?
Hope you go well!
i have been taking this drug for over three years i am currently 19 and have suffred hair loss to the fullest. i am female and can not seem to detox from the drug. when i do not take my dose as regular i suffer from heart palpatations, shaking, anxiety, it feels like im dieing. i hate nortriptyline.